Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Stochastic Analysis
Volume 2006, Article ID 60824, 9 pages
http://dx.doi.org/10.1155/JAMSA/2006/60824

Installment options close to expiry

1Department of Mathematics and Statistics, American University of Sharjah, P.O. Box 26666, Sharjah, United Arab Emirates
2Department of Applied Mathematics, University of Western Ontario, London, ON, Canada N6A 5B7

Received 6 December 2005; Revised 5 June 2006; Accepted 31 July 2006

Copyright © 2006 G. Alobaidi and R. Mallier. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We use an asymptotic expansion to study the behavior of installment options close to expiry. Installment options are contracts where the price is paid over the life of the option rather than as a lump sum at the time of purchase, and where the contract can be allowed to lapse at any time. Series solutions are obtained for the location of the free boundary and the price of the option.